I had my first juvederm injection on my nasiolabial folds almost 2 years ago. I had a lot of swelling just to the right of my right fold, and the injector admitted she may have used a little too much, but it would settle down. However, till this day it's still there. The injector told me she was reluctant to try hyaluronidase because she didn't believe there was any juvederm left in there by now. I'd like to at least try the hyaluronidase, but can I please have some advice on what to do?
Persisting Juvederm Lump?
Doctor Answers (9)
This may very well be a granuloma. This is a tissue reaction the body makes when it is trying to wall off a foreign product. While rare, occasional this occurs due to the protein in the bacteria from which hyaluronic acid is made ( interestingly the bacteria is one usually associated with horses and not humans). My suggestion would be for your physician, hopefully a dermatologist or plastic surgeon, to inject dilute cortisone 2.5 mg//cc directly into the granuloma.
If this happens to be some lingering Juvederm. A small amount of hyaluronidase, again directly into the lump should take care of things.
Juvederm in Nasolabial Fold after 2 Years
Juvederm dissolution is dependent upon a number of factors. It may be possible that there is still some product there but unlikely. Hyaluronidase may be appropriate in a small trial dose.
Persistent lump after Juvederm
It would be unusual but not impossible for the lump to be residual Juvederm. A reasonable approach would be to treat the area with hyaluronidase. If it is residual Juvederm, this will rapidly dissolve it. If the lump remains, a small steroid injection or 5-fluourouracil may help to soften it.
You might also like...
Persistent Juvederm Lump
I definitely try the hylaronidase for this lump. I good injector will put a small amount directly into the lump. It is worth a try. If it does not work, you are dealing with a chronic inflammation/granuloma situation which may require excision if the lump is bothersome enough.
Juvederm can last for several years and hyaluronidase can dissolve it. It is worth trying. If your injector is not a board certified dermatologist or plastic surgeon, she may not have experience with hyaluronidase so you should consider seeing a specialist.
Very slight chance filler may still be there
We have seen rare instances of patients holding onto their fillers for longer than expected. It is possible that you may still have some Juvederm. Have your injector use a small amount of Hyaluronidase to see if it will respond.
If it does not respond, you can look into other solutions with your provider.
Persistent lump of Juvederm?
You have nothing to lose in trying a bit of Hyaluronidase in that location. I have absolutely seen it last that long, especially if it was placed superficially or over corrected.
It is very difficult to ascertain what is going on in your folds two years after injections with Juvederm. It is highly unlikely that it is persistent product and more likely a lump caused by the long term collagen stimulation we see with hyaluronics or a small fibrotic scar due to some injury that occurred at the time of injection. Placing a small bit of hyaluronidase will only work if it is persistent HA remaining and will do nothing for a scar. Don't know who your injector was,but there should be a qualified MD supervising the office, so ask him/her to give you an opinion.
Persisting Juvederm Lump
Do you mean that you have a lump that is still there, or that the entire Juvederm is still there? Done correctly, hyaluronidase can remove lumps or bumps caused by HA fillers like Juvederm, easily. However, using this, just like using fillers, is an art, and you need to make sure you see an experienced injector. If your injector doesn't want to do it, you may want to consider seeing another injector for an evaluation of the area.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.